Alert archive / New Mexico / High Wind Warnings in 2008
High Wind Warning 15, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind warning at Dec 23, 2008, 6:23 PM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2008, 6:23 PM MST (01:23 UTC)
- Expired
- Dec 24, 2008, 12:00 AM MST
- In force
- 6 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KABQ 240123 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 623 PM MST TUE DEC 23 2008 ...STRONG WESTERLY WINDS OVER LINCOLN COUNTY AND THE GUADALUPE MOUNTAINS OF CHAVES COUNTY THIS EVENING... NMZ016-017-026-240700- /O.NEW.KABQ.HW.W.0015.081224T0123Z-081224T0700Z/ LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- GUADALUPE MOUNTAINS OF CHAVES COUNTY- INCLUDING THE CITIES OF...CARRIZOZO...RUIDOSO 623 PM MST TUE DEC 23 2008 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MST TONIGHT... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MST TONIGHT FOR LINCOLN COUNTY AND THE GUADALUPE MOUNTAINS OF CHAVES COUNTY. STRONG WESTERLY WINDS WILL IMPACT THE WARNING REGION THROUGH THE EVENING. EXPECT SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 60 MPH. THE STRONGER WIND GUSTS WILL BE MOST LIKELY OVER RIDGETOPS AND OPEN AREAS. THE STRONG FLOW ALOFT RESPONSIBLE FOR THESE WINDS SHOULD PASS TO THE EAST OF THE REGION LATER TONIGHT. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$
1 follow-up statement
000 WWUS75 KABQ 240645 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1145 PM MST TUE DEC 23 2008 ...STRONG WINDS DECREASING FOR THE REMAINDER OF THE NIGHT... NMZ016-017-026-240745- /O.EXP.KABQ.HW.W.0015.000000T0000Z-081224T0700Z/ LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- GUADALUPE MOUNTAINS OF CHAVES COUNTY- INCLUDING THE CITIES OF...CARRIZOZO...RUIDOSO 1145 PM MST TUE DEC 23 2008 ...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MST TONIGHT... THE HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MST TONIGHT. STRONG WINDS ARE NO LONGER EXPECTED. HOWEVER...WEST AND NORTHWEST WINDS WILL REMAIN BREEZY ALONG THE EAST SLOPES OF THE SOUTH CENTRAL MOUNTAINS FOR THE REMAINDER OF THE NIGHT. $$ 44
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind warning went out at Dec 23, 2:36 PM MST, 3 hours 47 minutes earlier.
Area forecast discussion, Dec 23, 2:36 PM MST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 236 PM MST TUE DEC 23 2008 .DISCUSSION... LATEST WATER VAPOR LOOP THIS AFTERNOON SHOWS THE BASE OF THE UPPER TROUGH IS SWINGING THRU NORTHERN NEW MEXICO. THE 400-250MB AIRCRAFT WIND PLOT INDICATES 110-130 KNOT UPPER LEVEL WINDS WITHIN THE BASE OF THIS TROUGH EXTENDING WEST TO ANOTHER POTENT UPPER WAVE RAPIDLY ADVANCING TOWARD THE NORTHERN CALIFORNIA COASTLINE. THE SHORT-TERM FORECAST FEATURED MINOR CHANGES TO ALLOW PRECIPITATION TO EXIT THE REGION THIS EVENING AS DRY COLD AIR ADVECTION ENTERS FROM THE WEST AS EVIDENCED ON THE KFGZ 12Z RAOB. THE 12Z MODEL SUITE IS STILL IN GOOD AGREEMENT THAT MOIST SW FLOW WILL RETURN TO NORTHERN AND WESTERN NEW MEXICO LATE WEDNESDAY NIGHT WITH THE BEST VERTICAL MOTION FOCUSED ON THE SW SLOPES OF THE SAN JUAN...CHUSKA...JEMEZ...AND GILA WILDERNESS. WILL CONTINUE THE WINTER STORM WATCH FOR THOSE AREAS WEDNESDAY NIGHT INTO FRIDAY AND CLEANUP CURRENT STORM EXITING THE AREA BEFORE HIGHLIGHTING WARNINGS. THE DYNAMICS ASSOCIATED WITH THIS NEXT SYSTEM ARE SIMILAR TO THE LAST SEVERAL THAT HAVE CROSSED THE STATE...HOWEVER TEMPS THROUGH THE COLUMN ARE MUCH COLDER. GFS BUFKIT CROSS-SECTIONS ALSO INDICATE THE DENDRITIC SNOW GROWTH LAYER WILL COINCIDE WITH VERTICAL MOTION OVER A LARGER AREA OF THE STATE THAN JUST THAN NW CORNER. 700MB WINDS OF 50-70 KTS WILL ALSO ACCOMPANY THIS SYSTEM THEREFORE WE COULD BE LOOKING AT THE MOST HAZARDOUS WINTER STORM OF THE SEASON SO FAR REGARDING LOW WIND CHILLS...WIDESPREAD BLOWING AND DRIFTING SNOWFALL. THE BEST CHANCE FOR PRECIPITATION FROM THE ALBUQUERQUE AREA SOUTH AND EAST APPEARS TO COME FRIDAY WHEN THE CENTER OF THE UPPER LEVEL VORT MAX SWINGS THROUGH. CONDITIONS WILL CLEAR OVER THE WEEKEND WITH VERY COLD TEMPS LEFT BEHIND. WEST NORTHWEST FLOW IS THEN ANTICIPATED TO SET UP OVER THE SW CONUS INTO NEXT WEEK WITH A SLIGHT WARMING TREND AND A MUCH LESS ACTIVE STORM TRACK OVER NM. GUYER && .AVIATION... THROUGH EARLY THIS EVENING...EXPECT PATCHY MVFR VIS/CIGS WITHIN LINGERING SNOW SHOWERS...ESPECIALLY WITHIN THE CENTRAL MOUNTAINS. STRONG WINDS CONTINUE ACROSS THE REGION AND WILL GRADUALLY WEAKEN AROUND DUSK...EXCLUDING A FEW GUSTS ALONG THE CENTRAL RIDGETOPS AND ADJACENT HIGH PLAINS WHICH WILL PERSIST THROUGH WED AFTERNOON. THERE IS A THREAT FOR PATCHY MVFR/IFR STRATUS AND FOG WITHIN THE WRN VALLEYS BETWEEN 08Z-14Z. HINTED AT THIS POTENTIAL IN THE KFMN AND KGUP TAFS AS A GENERIC PLACEHOLDER AND WILL LIKELY NEED TO BE ADJUSTED WITHIN FUTURE UPDATES. NEXT AVIATION DISCUSSION SCHEDULED FOR 10Z. DPORTER && .FIRE WEATHER... IMPROVING WEATHER CONDITIONS ARE EXPECTED TONIGHT AS SNOW SHOWERS DIMINISH AND WINDS GRADUALLY SUBSIDE. A FEW BREEZY CONDITIONS ARE POSSIBLE ALONG CENTRAL RIDGETOPS AND THE ADJACENT HIGH PLAINS THRU WED AFTERNOON. NM WILL ENJOY A BRIEF BREAK IN THE WEATHER PATTERN ON WED BEFORE ANOTHER DOUBLE BARRELED UPPER LEVEL FEATURE IMPACTS THE REGION FROM WED NIGHT THROUGH FRI. THERE WILL BE A THREAT FOR SIGNIFICANT SNOW ACCUMULATIONS ONCE AGAIN IN THE NRN/WRN MOUNTAINS DURING THIS PERIOD. SOME OF THE ACTIVITY WILL CHANGE OVER TO RAIN IN THE VALLEY SITES THU AFTERNOON. SFC WINDS WILL INCREASE ACROSS THE STATE...ALLOWING FOR BLOWING/DRIFTING CONDITIONS WITHIN RECENT SNOW. A QUIET WEATHER PATTERN WILL DEVELOP FOR THE WEEKEND...WITH MINIMUM HUMIDITIES RETURNING TO TYPICAL NORMALS. OVERALL...NO FIRE WEATHER CONCERNS ARE EXPECTED FOR THE NEXT SEVERAL DAYS THROUGHOUT THE FORECAST AREA. DPORTER && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 16 33 27 40 / 20 10 70 50 GALLUP.......................... 14 33 26 35 / 20 10 60 60 GRANTS.......................... 17 37 23 39 / 30 5 40 30 GLENWOOD........................ 23 45 34 44 / 40 0 40 50 CHAMA........................... 6 23 16 33 / 60 10 60 80 LOS ALAMOS...................... 18 30 24 36 / 20 0 30 60 RED RIVER....................... 3 25 15 31 / 50 5 30 50 TAOS............................ 6 28 16 36 / 30 0 30 50 SANTA FE........................ 15 31 20 38 / 20 0 20 50 SANTA FE AIRPORT................ 19 32 21 39 / 20 0 20 50 ESPANOLA........................ 12 32 16 38 / 20 0 20 50 ALBUQUERQUE HEIGHTS............. 29 41 29 46 / 10 0 10 20 ALBUQUERQUE VALLEY.............. 26 44 28 49 / 10 0 10 20 ALBUQUERQUE FOOTHILLS........... 25 41 30 44 / 10 0 20 30 ALBUQUERQUE WEST MESA........... 27 43 26 47 / 10 0 10 30 SOCORRO......................... 27 49 28 55 / 5 0 10 20 SANDIA PARK/CEDAR CREST......... 21 41 26 44 / 20 0 20 40 MORIARTY/ESTANCIA............... 28 37 30 44 / 10 0 10 20 CARRIZOZO....................... 29 50 33 50 / 20 0 10 40 RUIDOSO......................... 24 43 29 46 / 30 0 10 50 RATON........................... 13 35 19 46 / 20 0 10 20 LAS VEGAS....................... 13 34 24 40 / 20 0 10 30 ROY............................. 17 36 24 47 / 10 0 10 10 CLAYTON......................... 16 40 25 53 / 10 0 0 0 SANTA ROSA...................... 23 45 25 54 / 10 0 10 10 TUCUMCARI....................... 23 47 33 57 / 5 0 5 0 FORT SUMNER..................... 20 50 24 56 / 0 0 5 5 CLOVIS.......................... 26 49 28 57 / 0 0 0 0 PORTALES........................ 27 51 31 59 / 0 0 0 0 ROSWELL......................... 31 53 30 62 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM WEDNESDAY EVENING THROUGH FRIDAY AFTERNOON FOR THE FOLLOWING ZONES...NMZ001>004-008-014. && GUYER/DPORTER
Hazardous weather outlook, Dec 23, 5:46 PM MST, 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 546 PM MST TUE DEC 23 2008 UPDATED TO REMOVE MENTION OF WARNINGS AND ADVISORIES IN DAY ONE NMZ001>021-026-241300- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 546 PM MST TUE DEC 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SNOW WILL GRADUALLY COME TO AN END TONIGHT IN WESTERN...NORTHERN AND CENTRAL AREAS...WITH LIGHT ADDITIONAL ACCUMULATIONS POSSIBLE IN THE NORTHERN AND WESTERN MOUNTAINS. BREEZY TO WINDY CONDITIONS WILL PERSIST IN THE MOUNTAINS...AND ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN THROUGH TONIGHT. SOME BLOWING SNOW WILL BE POSSIBLE IN PLACES WITH RECENT SNOW ACCUMULATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WINTER STORM WATCH FOR HEAVY SNOW AND BLOWING SNOW REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH FRIDAY...AS A PAIR OF PACIFIC STORM SYSTEMS WILL CROSS NORTHERN NEW MEXICO FROM WEST TO EAST THROUGH THE LAST HALF OF THE WORK WEEK. SNOW ACCUMULATIONS WILL BE SIMILAR TO THE STORM CURRENTLY DRAWING TO A CLOSE OVER THE STATE. FOR SATURDAY THROUGH MONDAY...NO HAZARDOUS WEATHER IS EXPECTED. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING 1.888.386.7637. 44
In the hours before
Local storm report, Dec 23, 1:30 PM MST, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
130 PM MST TUE DEC 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM SNOW 3 S BLOOMFIELD 36.67N 107.98W
12/23/2008 M2.7 INCH SAN JUAN NM TRAINED SPOTTER
1147 AM SNOW MINERAL HILL 35.61N 105.40W
12/23/2008 E9.0 INCH SAN MIGUEL NM PUBLIC
1104 AM SNOW QUEMADO 34.33N 108.50W
12/23/2008 E1.0 INCH CATRON NM POST OFFICE
1100 AM SNOW SEDILLO 35.10N 106.29W
12/23/2008 E4.0 INCH BERNALILLO NM TRAINED SPOTTER
SEDILLO HILL
1059 AM SNOW LUNA 33.82N 108.95W
12/23/2008 E6.0 INCH CATRON NM POST OFFICE
1045 AM SNOW CEDAR CREST 35.11N 106.37W
12/23/2008 E3.0 INCH BERNALILLO NM PUBLIC
1038 AM SNOW 7 SE SANTA FE 35.61N 105.87W
12/23/2008 E7.7 INCH SANTA FE NM TRAINED SPOTTER
1037 AM SNOW 4 N APACHE CREEK 33.89N 108.62W
12/23/2008 M4.0 INCH CATRON NM CO-OP OBSERVER
4 INCH ACCUMULATION
1018 AM SNOW 1 SW EDGEWOOD 35.07N 106.19W
12/23/2008 M3.0 INCH SANTA FE NM PUBLIC
1005 AM SNOW 2 S EDGEWOOD 35.05N 106.18W
12/23/2008 M2.0 INCH TORRANCE NM TRAINED SPOTTER
SNOWFALL OF 2 INCHES DURING THE PAST HOUR. WHITEOUT
CONDITIONS WITH HEAVY SNOWFALL AT TIME OF REPORT.
0946 AM SNOW 6 E TAOS 36.39N 105.47W
12/23/2008 M5.0 INCH TAOS NM TRAINED SPOTTER
0945 AM SNOW 8 NW LAS VEGAS 35.69N 105.33W
12/23/2008 M6.1 INCH SAN MIGUEL NM PUBLIC
0945 AM SNOW 5 ESE SANDIA PARK 35.14N 106.28W
12/23/2008 M6.0 INCH BERNALILLO NM TRAINED SPOTTER
0945 AM SNOW 8 E ALBUQUERQUE 35.12N 106.48W
12/23/2008 M1.0 INCH BERNALILLO NM CO-OP OBSERVER
ALBUQUERQUE FOOTHILLS.
0944 AM SNOW 2 S SEDILLO 35.08N 106.29W
12/23/2008 E6.0 INCH BERNALILLO NM CO-OP OBSERVER
0906 AM SNOW CUBERO 35.09N 107.52W
12/23/2008 E4.0 INCH CIBOLA NM TRAINED SPOTTER
0900 AM SNOW 5 E TIJERAS 35.09N 106.29W
12/23/2008 M4.1 INCH BERNALILLO NM PUBLIC
0850 AM SNOW SANTA FE 35.68N 105.95W
12/23/2008 E9.0 INCH SANTA FE NM PUBLIC
HYDE PARK AND GONZALES
0843 AM SNOW TIERRA AMARILLA 36.70N 106.55W
12/23/2008 M20.0 INCH RIO ARRIBA NM PUBLIC
0840 AM SNOW 8 NNW GALLUP 35.63N 108.79W
12/23/2008 M3.7 INCH MCKINLEY NM PUBLIC
0835 AM SNOW 6 SSE SANTA FE 35.60N 105.93W
12/23/2008 M8.0 INCH SANTA FE NM CO-OP OBSERVER
0802 AM SNOW TAOS 36.39N 105.58W
12/23/2008 E8.0 INCH TAOS NM TRAINED SPOTTER
0800 AM SNOW RESERVE 33.71N 108.76W
12/23/2008 E3.0 INCH CATRON NM LAW ENFORCEMENT
0800 AM SNOW 9 NE AZTEC 36.92N 107.89W
12/23/2008 E4.9 INCH SAN JUAN NM PUBLIC
0740 AM SNOW 2 N CHAMA 36.92N 106.58W
12/23/2008 M13.0 INCH RIO ARRIBA NM CO-OP OBSERVER
0722 AM SNOW 4 NW SANDIA PARK 35.21N 106.41W
12/23/2008 E4.0 INCH BERNALILLO NM PUBLIC
SANDIA SKI AREA.
0715 AM SNOW 1 SSW ESPANOLA 35.99N 106.08W
12/23/2008 M1.8 INCH RIO ARRIBA NM CO-OP OBSERVER
0700 AM SNOW 10 S SANTA FE 35.54N 105.95W
12/23/2008 M5.5 INCH SANTA FE NM PUBLIC
0700 AM SNOW 1 WSW SANTA FE 35.67N 105.98W
12/23/2008 M7.5 INCH SANTA FE NM PUBLIC
0700 AM SNOW 10 N FARMINGTON 36.90N 108.19W
12/23/2008 M4.2 INCH SAN JUAN NM PUBLIC
0700 AM SNOW 6 WNW ESPANOLA 36.03N 106.16W
12/23/2008 M2.5 INCH RIO ARRIBA NM PUBLIC
0700 AM SNOW 5 NE YOUNGSVILLE 36.24N 106.49W
12/23/2008 M1.5 INCH RIO ARRIBA NM PUBLIC
0700 AM SNOW EAGLE NEST 36.56N 105.26W
12/23/2008 M5.0 INCH COLFAX NM CO-OP OBSERVER
0700 AM SNOW 2 SSE TAOS 36.36N 105.57W
12/23/2008 M5.5 INCH TAOS NM PUBLIC
0658 AM SNOW RED RIVER 36.71N 105.42W
12/23/2008 E6.0 INCH TAOS NM PUBLIC
RED RIVER SKI AREA.
0651 AM SNOW 2 E SANTA FE 35.68N 105.92W
12/23/2008 E7.0 INCH SANTA FE NM PUBLIC
0609 AM SNOW 3 ESE ANGEL FIRE 36.38N 105.24W
12/23/2008 E9.0 INCH COLFAX NM PUBLIC
ANGEL FIRE SKI AREA.
0553 AM SNOW 2 SE ESPANOLA 35.98N 106.04W
12/23/2008 M2.5 INCH SANTA FE NM AMATEUR RADIO
0542 AM SNOW 3 NW TRES RITOS 36.15N 105.55W
12/23/2008 E5.5 INCH TAOS NM PUBLIC
SIPAPU SKI AREA.
0529 AM SNOW 8 SSW RED RIVER 36.59N 105.45W
12/23/2008 E12.0 INCH TAOS NM PUBLIC
TAOS SKI AREA.
0520 AM SNOW 7 ESE CHUPADERO 35.79N 105.80W
12/23/2008 E11.0 INCH SANTA FE NM PUBLIC
SANTA FE SKI AREA.
0517 AM SNOW 6 W LOS ALAMOS 35.89N 106.39W
12/23/2008 E14.0 INCH SANDOVAL NM PUBLIC
PAJARITO SKI AREA.
&&
GUYERThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 4:01 AM MST | Winter Storm Warning | ABQ | 62 hr |
Nearby
High Wind Warnings in New Mexico, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.